Alert archive / Idaho / Winter Storm Warnings in 2012

Winter Storm Warning 9, NWS Pocatello, ID

November 28, 2012

NWS Pocatello, ID issued this winter storm warning at Nov 28, 2012, 1:50 PM MST. It took effect at Nov 30, 2012, 5:00 AM MST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 28, 2012, 1:50 PM MST (20:50 UTC)
In effect from
Nov 30, 2012, 5:00 AM MST
Expired
Nov 29, 2012, 12:35 PM MST
In force
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

963 
WWUS45 KPIH 282050
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MST WED NOV 28 2012

IDZ018-031-291100-
/O.UPG.KPIH.WS.A.0009.121130T1200Z-121201T1200Z/
/O.NEW.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
150 PM MST WED NOV 28 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
MONDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
FROM 5 AM FRIDAY TO 5 AM MST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...A LONG DURATION SNOW EVENT WILL BEGIN LATE
  THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. SNOW AMOUNTS WILL
  BE 6 TO 16 INCHES FROM 5AM FRIDAY TO 5AM SATURDAY...7 TO 17
  INCHES FROM 5AM SATURDAY TO 5AM SUNDAY...AND 7 TO 17 INCHES FROM
  5AM SUNDAY TO 5AM MONDAY. EVENT TOTALS ARE EXPECTED TO BE 2 TO 5
  FEET FOR THE WHOLE PERIOD ABOVE 7000 FEET.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 20
  TO 35 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT.
 
* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS
  TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES AND OTHER
  HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT INTO THE
  BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO THE
  WIND AND SNOW COMBINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-032-291100-
/O.NEW.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
UPPER SNAKE HIGHLANDS-LOST RIVER/PAHSIMEROI-
150 PM MST WED NOV 28 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
MONDAY ABOVE 7000 FEET...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND STRONG WINDS...WHICH IS IN EFFECT
FROM 5 AM FRIDAY TO 5 AM MST MONDAY. 

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...A LONG DURATION SNOW EVENT WILL BEGIN LATE
  THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. SNOW AMOUNTS
  WILL BE 4 TO 9 INCHES FROM 5AM FRIDAY TO 5AM SATURDAY...4 TO 9
  INCHES FROM 5AM SATURDAY TO 5AM SUNDAY...AND 6 TO 12 INCHES FROM
  5AM SUNDAY TO 5AM MONDAY. EVENT TOTALS ARE EXPECTED TO BE 1 TO 3
  FEET FOR THE WHOLE PERIOD ABOVE 7000 FEET.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 20
  TO 30 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT.
 
* LOCATIONS INCLUDE...WILLOW CREEK SUMMIT...TARGHEE PASS...HIGHWAY
  33 FROM VICTOR TO THE WYOMING STATE LINE. 

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE HAZARDOUS
  TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES AND OTHER
  HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT INTO THE
  BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS DUE TO THE
  WIND AND SNOW COMBINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
5 follow-up statements
818 
WWUS45 KPIH 291101
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
401 AM MST THU NOV 29 2012

IDZ018-019-031-032-292215-
/O.CON.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
401 AM MST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO
5 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM
MST MONDAY. 

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...A LONG DURATION SNOW EVENT WILL BEGIN LATE
  THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. SNOW AMOUNTS
  WILL BE 4 TO 9 INCHES FROM 5AM FRIDAY TO 5AM SATURDAY...4 TO 9
  INCHES FROM 5AM SATURDAY TO 5AM SUNDAY...AND 6 TO 12 INCHES FROM
  5AM SUNDAY TO 5AM MONDAY. EVENT TOTALS ARE EXPECTED TO BE 1 TO 4
  FEET FOR THE WHOLE PERIOD ABOVE 7000 FEET.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 20 
  TO 30 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT. 

* LOCATIONS INCLUDE...GALENA PASS...WILLOW CREEK SUMMIT...TARGHEE
  PASS...HIGHWAY 33 FROM VICTOR TO THE WYOMING STATE LINE.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES 
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT 
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
771 
WWUS45 KPIH 291210
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
510 AM MST THU NOV 29 2012

IDZ023-025-292230-
/O.EXA.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
510 AM MST THU NOV 29 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
MONDAY FOR HEAVY SNOW AND BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 AM FRIDAY TO 5 AM MST MONDAY.

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...EXPECT 10 TO 20 INCHES OF SNOW 5 AM MST FRIDAY
  THROUGH 5 AM MST MONDAY ABOVE 7000 FEET.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 30 TO
  40 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT.

* LOCATIONS INCLUDE...FISH CREEK SUMMIT...GEORGETOWN SUMMIT...
  AND EMIGRATION PASS.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES 
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT 
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ018-019-031-032-292230-
/O.CON.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
510 AM MST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO
5 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM
MST MONDAY. 

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...A LONG DURATION SNOW EVENT WILL BEGIN LATE 
  THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. SNOW AMOUNTS 
  WILL BE 4 TO 9 INCHES FROM 5AM FRIDAY TO 5AM SATURDAY...4 TO 9 
  INCHES FROM 5AM SATURDAY TO 5AM SUNDAY...AND 6 TO 12 INCHES 
  FROM 5AM SUNDAY TO 5AM MONDAY. EVENT TOTALS ARE EXPECTED TO BE 
  1 TO 4 FEET FOR THE WHOLE PERIOD ABOVE 7000 FEET. 

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 20 
  TO 30 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT. 

* LOCATIONS INCLUDE...GALENA PASS...WILLOW CREEK SUMMIT...
  TARGHEE PASS...HIGHWAY 33 FROM VICTOR TO THE WYOMING STATE 
  LINE. 

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES 
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT 
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
808 
WWUS45 KPIH 291345 CCA
WSWPIH

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
637 AM MST THU NOV 29 2012

IDZ023-025-300015-
/O.COR.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
637 AM MST THU NOV 29 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
MONDAY FOR HEAVY SNOW AND BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 AM FRIDAY TO 5 AM MST MONDAY.

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...EXPECT 10 TO 20 INCHES OF SNOW 5 AM MST FRIDAY
  THROUGH 5 AM MST MONDAY ABOVE 7000 FEET. SNOW AMOUNTS WILL BE 6
  TO 16 INCHES FROM 5AM FRIDAY TO 5AM SATURDAY...7 TO 17 INCHES
  FROM 5AM SATURDAY TO 5AM SUNDAY...AND 7 TO 17 INCHES FROM 5AM
  SUNDAY TO 5AM MONDAY. EVENT TOTALS ARE EXPECTED TO BE 1 TO 3
  FEET FOR THE WHOLE PERIOD WITH UP TO 4 FEET LIKELY IN PORTIONS
  OF THE CENTRAL MOUNTAINS...ABOVE 7000 FEET.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 30 TO
  40 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT.

* LOCATIONS INCLUDE...FISH CREEK SUMMIT...GEORGETOWN SUMMIT...
  AND EMIGRATION PASS.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES 
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT 
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ018-019-031-032-300015-
/O.COR.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
637 AM MST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO
5 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM
MST MONDAY. 

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...A LONG DURATION SNOW EVENT WILL BEGIN LATE
  THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. 

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 20 
  TO 30 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT. 

* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT..WILLOW CREEK
  SUMMIT... TARGHEE PASS...HIGHWAY 33 FROM VICTOR TO THE WYOMING
  STATE LINE.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE 
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES 
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT 
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS 
  DUE TO THE WIND AND SNOW COMBINATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
565 
WWUS45 KPIH 291442 CCA
WSWPIH

URGENT - WINTER WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
719 AM MST THU NOV 29 2012

IDZ023-025-300100-
/O.COR.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
719 AM MST THU NOV 29 2012

...WINTER STORM WARNING IN EFFECT FROM 5 AM FRIDAY TO 5 AM MST
MONDAY FOR HEAVY SNOW AND BLOWING SNOW...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 5 AM FRIDAY TO 5 AM MST MONDAY.

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...SNOW AMOUNTS WILL BE 5 TO 10 INCHES FROM 5AM
  FRIDAY TO 5AM SATURDAY...4 TO 8 INCHES FROM 5AM SATURDAY TO 5AM
  SUNDAY...AND 10 TO 15 INCHES FROM 5AM SUNDAY TO 5AM MONDAY.
  EXPECT A STORM TOTAL OF 19 INCHES TO NEARLY 3 FEET OF SNOW ABOVE
  7000 FEET.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 30 TO
  40 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT.

* LOCATIONS INCLUDE...FISH CREEK SUMMIT...GEORGETOWN SUMMIT...
  AND EMIGRATION PASS.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS
  DUE TO THE WIND AND SNOW COMBINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ018-019-031-032-300100-
/O.COR.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
719 AM MST THU NOV 29 2012

...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO
5 AM MST MONDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 5 AM FRIDAY TO 5 AM
MST MONDAY.

* TIMING...FRIDAY 5 AM MST UNTIL MONDAY 5 AM MST.

* ACCUMULATIONS...A LONG DURATION SNOW EVENT WILL BEGIN LATE
  THURSDAY NIGHT AND CONTINUE THROUGH THE WEEKEND. SNOW AMOUNTS
  WILL BE 12 TO 20 INCHES FROM 5AM FRIDAY THROUGH 5AM
  SATURDAY...10 TO 15 INCHES FROM 5AM SATURDAY THROUGH 5AM
  SUNDAY...AND 12 TO 16 INCHES FROM 5AM SUNDAY THROUGH 5AM MONDAY.
  STORM TOTAL ACCUMULATION WILL BE 3 TO 4 FEET WITH LOCALLY HIGHER
  AMOUNTS POSSIBLE.

* WINDS...15 TO 25 MPH THROUGH SATURDAY NIGHT...INCREASING TO 20
  TO 30 MPH AND LOCALLY HIGHER SUNDAY AND SUNDAY NIGHT.

* LOCATIONS INCLUDE...GALENA SUMMIT...BANNER SUMMIT..WILLOW CREEK
  SUMMIT... TARGHEE PASS...HIGHWAY 33 FROM VICTOR TO THE WYOMING
  STATE LINE.

* IMPACTS...THE COMBINATION OF SNOW AND WIND WILL CREATE
  HAZARDOUS TRAVEL CONDITIONS ESPECIALLY OVER MOUNTAIN PASSES
  AND OTHER HIGHER ELEVATION ROADWAYS. ALSO...PEOPLE HEADING OUT
  INTO THE BACKCOUNTRY WILL ALSO EXPERIENCE DANGEROUS CONDITIONS
  DUE TO THE WIND AND SNOW COMBINATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW AND STRONG WINDS MEANS
HAZARDOUS WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING.
SIGNIFICANT AMOUNTS OF SNOW AND WIND ARE FORECAST THAT WILL MAKE
TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$
664 
WWUS45 KPIH 291935
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
1235 PM MST THU NOV 29 2012


IDZ018-019-023-025-031-032-292045-
/O.CAN.KPIH.WS.W.0009.121130T1200Z-121203T1200Z/
SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-CARIBOU HIGHLANDS-
WASATCH MOUNTAINS/IDAHO PORTION-BIG AND LITTLE WOOD RIVER REGION-
LOST RIVER/PAHSIMEROI-
1235 PM MST THU NOV 29 2012

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Nov 28, 9:24 AM MST, 4 hours 26 minutes earlier.

Area forecast discussion, Nov 28, 9:24 AM MST, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
924 AM MST WED NOV 28 2012

.UPDATE...NO UPDATES PLANNED FOR TODAY. DEEP TROUGH PUSHING
SIGNIFICANT AMOUNTS OF MOISTURE TOWARD EASTERN IDAHO THROUGH THE
NEXT SEVERAL DAYS. FIRST WAVE QUICKLY CROSSES EASTERN IDAHO
TONIGHT AND EARLY THURSDAY WITH LIGHT SNOW AT HIGHER ELEVATIONS
AND THE POTENTIAL FOR LIGHT RAIN IN THE VALLEYS. SUSTAINED
MOISTURE STREAM POINTS AT THE REGION BEGINNING TURSDAY NIGHT AND
LASTING THROUGH THE WEEKEND. CONFIDENCE STILL REMAINS HIGH ON
SIGNIFICANT SNOWS AT HIGHER ELEVATIONS...POSSIBLY MEASURED IN FEET
THROUGH THE WEEKEND. WILL BE EVALUATING HEADLINE SCENARIOS FOR THE
WEEKEND THROUGH THE DAY. DMH

&&

.PREV DISCUSSION... /ISSUED 323 AM MST WED NOV 28 2012/

SHORT TERM...TODAY THROUGH SATURDAY. CURRENT SATELLITE IMAGERY
SHOWS MID AND UPPER LEVEL CLOUDS OVER SOUTHEAST IDAHO WITH A WEAK
SYSTEM OFF THE COAST OF CALIFORNIA. MODELS SHOW THE UPPER LEVEL
RIDGE THAT IS CURRENTLY CENTERED OVER IDAHO TO MOVE EAST TODAY.
THIS WILL ALLOW A WEAK SYSTEM TO MOVE THROUGH OUR AREA TONIGHT.
EXPECT 1 TO 2 INCHES OF SNOW ABOVE 6500 FEET WITH LIGHT VALLEY
RAIN THROUGH THE EVENING TONIGHT INTO THURSDAY MORNING.

LOOK FOR A BRIEF BREAK WITH WEAK HIGH PRESSURE THURSDAY BEFORE A
VERY WET AND ACTIVE PATTERN SETS UP ACROSS THE AREA EARLY
FRIDAY MORNING. THE FIRST SYSTEM IN THIS ACTIVE PATTERN WILL BRING
HIGH AMOUNTS OF MOUNTAIN SNOW ABOVE 7000 FT AND VALLEY RAIN
FRIDAY THROUGH THE WEEKEND. A WINTER WEATHER WATCH HAS BEEN ISSUED
FOR 6 TO 12 INCHES OF SNOW ABOVE 7000 FEET FOR THE CENTRAL
MOUNTAINS FOR FRIDAY MORNING THROUGH SATURDAY MORNING. EXPECT 4
TO 8 INCHES ABOVE 7000 FT ACROSS THE REST OF OUR AREA MAINLY
IMPACTING THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS. A
SPECIAL WEATHER STATEMENT HAS BEEN ISSUED FOR THESE AREAS. AN
ADDITIONAL HEADLINE WILL LIKELY BE NEEDED FOR SATURDAY AND SUNDAY
FOR ADDITIONAL HIGH AMOUNTS OF MOUNTAIN SNOW. WYATT

LONG TERM...SATURDAY NIGHT THROUGH TUESDAY. GFS AND ECMWF MODELS IN
RELATIVE AGREEMENT WITH SURFACE FRONT CROSSING SOUTHEAST IDAHO
SUNDAY. SNOW LEVELS INITIALLY AROUND 7500 FEET THEN DROPPING TO 5000
FT OR LOWER MONDAY MORNING. PRECIPITATION LOOKS LIKELY SUNDAY MOST
EVERYWHERE...BUT THERE IS A LITTLE SLOW DOWN IN MODEL PROGRESSION OF
FEATURES THE PAST DAY OR TWO. BY MONDAY MORNING...PRECIPITATION WILL
BE ENDING. VERY HEAVY GFS MODEL PRECIPITATION AMOUNTS OVER THE UPPER
SNAKE PLAIN ON SUNDAY...UP TO ONE INCH LIQUID. NOT ENTIRELY SURE IF
THERE COULD BE SOME CONVECTIVE FEEDBACK IN THE MODEL. RS

AVIATION...INCREASING HIGH CLOUDS ACROSS SOUTHEAST IDAHO THROUGH
29/00Z. AN ELEVATED FRONTAL FEATURE BRINGING PRECIPITATION TO KSUN
WEDNESDAY NIGHT ABOUT 29/09Z. SNOW LEVEL 6200-6500 FT MSL. SHOWERS
MOVE QUICKLY THROUGH KIDA AND KPIH THURSDAY MORNING. MVFR CEILINGS
POSSIBLE WITH SHOWERS. RS

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH LATE FRIDAY
NIGHT ABOVE 7000 FEET FOR THE IDZ018-031.

&&
Hazardous weather outlook, Nov 28, 4:58 AM MST, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
458 AM MST WED NOV 28 2012

IDZ017>025-031-032-291200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
458 AM MST WED NOV 28 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

TONIGHT LOOK FOR 1 TO 2 INCHES OF SNOW ACROSS HIGHER ELEVATIONS
MAKING DRIVING HAZARDOUS OVER MOUNTAIN PASSES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

FRIDAY INTO SATURDAY LOOK FOR 6 TO 12 INCHES OF SNOW OVER THE
CENTRAL MOUNTAINS ABOVE 7000 FEET. EXPECT 4 TO 8 INCHES OF SNOW
OVER REMAINING MOUNTAINS ABOVE 6500 FT. SNOW COMBINED WITH
MODERATE TO STRONG WINDS WILL MAKE DRIVING HAZARDOUS OVER MOUNTAIN
PASSES. EXPECT .25 TO .50 INCHES OF RAIN ACROSS LOWER ELEVATIONS
THROUGH SATURDAY MORNING.

RAIN AND SNOW WILL CONTINUE THROUGH MONDAY. SNOW LEVELS WILL RISE
TO AROUND 7000 TO 7500 FT BEFORE DROPPING TO THE VALLEY FLOOR ON
MONDAY. RAIN AND SNOW WILL BE MODERATE TO HEAVY AT TIMES MAINLY
ACROSS THE WESTERN SLOPES OF THE CENTRAL MOUNTAINS AND UPPER SNAKE
HIGHLANDS. THESE AREAS COULD SEE A COUPLE OF FEET OF SNOW ABOVE
7000 FEET FRIDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 28, 4:11 AM MSTWinter Storm WatchPIH10 hr

Nearby

Winter Storm Warnings in Idaho, 2012Every winter storm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.